T Nation

Blood In Urine & Semen. Doc Says It's Because I Lift


#1

So for many years at my annual physical, my Doctor has told me, “The lab report says you have a trace amount of blood in your urine, but you lift weights so don’t worry about it.”

Then this past summer, my wife pointed out that there was blood in my seminal fluid. Generally it looked pink, but every once in a while, it would look just like the blood you might see when you pricked your finger.

So back to the doctor, and he recommends I see a urologist. An CT or MRI (can remember which), and an unbearable procedure where they stuck a tube up my penis to check my bladder from the inside, and nothing…“All clear. Thanks for coming to see me. Let’s do it again in a year.”

Still it is quite unnerving ~ and it seems to happen most noticeably the day after I do heavy squats/legs.

Has anyone else had a similar experience, or had a Doc tell them, “Well you lift so there’s naturally going to be blood in your urine?” He does all the physicals for the local football team, and he told me they have the same lab reports as I do…


#2

The most common cause of blood in the semen is inflammation or infection but guessing they have ruled that out ?


#3

They have prescribed some antibiotics in the past… but generally it is sort of an ongoing thing…

I wonder what could be causing the infection?


#4

Have you ever took a few weeks off to see if it improves? It might be inflammation that needs some time off to clear up. You say many years … if it was anything serious you would probably be dead by now. Get your doctor to pull extra tests to confirm if it is indeed inflammation or infection and maybe try taking 2-3 weeks off any heavy lifting to see if it clears up maybe.
Hope you figure it out man @iplan


#5

Are you taking any medicine, PE drug, social drug, or even supp/food that might cause blood thining?


#6

No PEs here. I’m a lifelong teetotaler, and the only weightlifting supplement thing I do is drink a protein shake twice a day.

Problem still manifests.